Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 14, NWS Amarillo, TX

June 24, 2014Deaf Smith County, Randall County, Texas

NWS Amarillo, TX issued this flash flood warning at Jun 24, 2014, 8:07 AM CDT for Deaf Smith County, Randall County, Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2014, 8:07 AM CDT (13:07 UTC)
Expired
Jun 24, 2014, 12:00 PM CDT
In force
4 hr
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Flood severity
None

Counties Deaf Smith County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 67 km from the middle of the area, began a volume at 13:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 8:35 AM CDTFLASH FLOOD3 W Umbarger, TXFM 809 FLOODED WEST OF UMBARGER BETWEEN HWY 60 AND PONDASETA RD
Jun 24, 8:55 AM CDTFLASH FLOOD8 N Hereford, TXFM 1062 FLOODED IN EASTERN DEAF SMITH COUNTY WITH 4.5 INCHES OF RAIN REPORTED IN ROUGHLY 2.5 HOURS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 1.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1674 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1674 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

908 
WGUS54 KAMA 241307
FFWAMA
TXC117-381-241700-
/O.NEW.KAMA.FF.W.0014.140624T1307Z-140624T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
807 AM CDT TUE JUN 24 2014

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS...
  WESTERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL NOON CDT

* AT 807 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  THUNDERSTORM WITH VERY HEAVY RAINFALL 2 MILES SOUTH OF DAWN...OR 12
  MILES EAST OF HEREFORD. VERY HEAVY RAIN HAS FALLEN OVER PARTS OF
  THE WARNED AREA IN THE PAST 3 HOURS WITH ADDITIONAL HEAVY RAIN
  EXPECTED. FLASH FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION
  MAY TAPER OFF IN SOME AREAS DURING THE WARNING PERIOD...IT WILL
  TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HEREFORD...           CANYON...             DAWN...
  UMBARGER...           BUFFALO LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN.

&&

LAT...LON 3474 10266 3517 10250 3517 10198 3474 10184

$$

MOULTON
2 follow-up statements
726 
WGUS74 KAMA 241425
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
925 AM CDT TUE JUN 24 2014

TXC117-381-241700-
/O.CON.KAMA.FF.W.0014.000000T0000Z-140624T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEAF SMITH TX-RANDALL TX-
925 AM CDT TUE JUN 24 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN RANDALL AND
EASTERN DEAF SMITH COUNTIES UNTIL NOON CDT...

* AT 922 AM CDT...DOPPLER RADAR ESTIMATES 2 TO AS MUCH AS 4 INCHES 
OF RAIN HAVE ALREADY FALLEN OVER PARTS OF THE WARNED AREA IN THE 
PAST 3 HOURS. FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION MAY 
TAPER OFF IN SOME AREAS DURING THE WARNING PERIOD...IT WILL TAKE 
SOME TIME FOR ANY HIGH WATER TO RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HEREFORD...           CANYON...             DAWN...
  UMBARGER...           BUFFALO LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3474 10266 3517 10250 3517 10198 3474 10184

$$

MOULTON
672 
WGUS74 KAMA 241519
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1019 AM CDT TUE JUN 24 2014

TXC117-381-241531-
/O.CAN.KAMA.FF.W.0014.000000T0000Z-140624T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEAF SMITH TX-RANDALL TX-
1019 AM CDT TUE JUN 24 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WESTERN RANDALL AND
EASTERN DEAF SMITH COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

* SOME LOCATIONS THAT WILL CONTINUE  TO EXPERIENCE MINOR 
FLOODING INCLUDE... 
 
  HEREFORD...           CANYON...             DAWN...  
  UMBARGER...           BUFFALO LAKE...

LAT...LON 3474 10266 3517 10250 3517 10198 3474 10184

$$

MOULTON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 6:31 AM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 24, 6:31 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
631 AM CDT TUE JUN 24 2014

.AVIATION...
FOR THE 12Z TAFS...A ROUND OF SHOWERS AND TSTMS MOVING ACROSS PARTS
OF THE OK AND TX PNHDLS AS OF THIS WRITING SHOULD BE DIMINISHING BY
LATE MORNING. HAVE INCLUDED VCTS AT ALL TERMINAL SITES FOR FIRST FEW
HOURS OF THIS TAF CYCLE...AND AMENDMENTS MAY BE NECESSARY IF ANY ONE
PARTICULAR SITE BECOMES DIRECTLY AFFECTED BY A TSTM. A LULL IN THE
TSTM ACTIVITY IS ANTICIPATED DURG THE AFTERNOON. THE NEXT CROP OF
SHOWERS AND TSTMS IS THEN EXPECTED TO DEVELOP DURG THE LATE AFTERNOON
AND NIGHTTIME HOURS AND COULD AFFECT THE TAF SITES...AND HAVE
INCORPORATED VCTS FOR STARTERS AT ALL TERMINAL LOCATIONS DURG THIS
TIME PERIOD. LATER SHIFTS MAY BE ABLE TO REFINE THE TIMING AND
LOCATION BETTER AS THE DAY UNFOLDS.

ANDRADE

&&

.PREV DISCUSSION... /ISSUED 445 AM CDT TUE JUN 24 2014/

SHORT TERM...TODAY AND TONIGHT
CURRENT DOPPLER RADAR REFLECTIVITY IMAGERY SHOWS STORMS DEVELOPING
IN A MOIST AND UNSTABLE AIR MASS OVER EASTERN NEW MEXICO AND THE
WESTERN TEXAS/OKLAHOMA PANHANDLES. CURRENT WATER VAPOR SATELLITE
IMAGERY SHOWS A WEAK UPPER DISTURBANCE OVER THE ROCKIES AND THIS
DISTURBANCE IS EXPECTED TO SLIDE FURTHER TO THE SOUTHEAST TODAY. A
SURFACE LOW WILL DEEPEN OVER SOUTHEASTERN COLORADO IN THE
AFTERNOON...MAINTAINING A GOOD FETCH OF LOW LEVEL MOISTURE ON
SOUTHEAST UPSLOPE FLOW. STORM INITIATION THIS AFTERNOON WILL BE
DEPEND ON THE LOCATION OF CONVERGENCE BOUNDARIES FROM THIS MORNINGS
CONVECTION ALTHOUGH EXPECT THE BULK OF THE PRECIP TO OCCUR THIS
EVENING THROUGH THE OVERNIGHT HOURS AS NORTHWEST FLOW ALOFT STEERS
THE CONVECTION THAT WILL FORM OVER THE HIGHER TERRAIN TO OUR WEST
THIS AFTERNOON INTO THE AMA CWA. STORMS WILL HAVE THE POTENTIAL TO
ORGANIZE INTO A MCS TONIGHT DUE TO THE DEVELOPMENT OF A LOW LEVEL JET
AND 0-6 KM BULK SHEAR INCREASING TO 35-40 KTS. THUS EXPECT THE MAIN
SEVERE WEATHER HAZARDS TO BE DAMAGING WIND GUSTS AND HEAVY RAINFALL
GIVEN THE HIGH PWATS SHOWN ON THE FORECAST SOUNDINGS. HAVE GONE AND
INCREASED POPS ACROSS THE AREA...WITH THE HIGHEST CHANCES FOCUSED
OVER THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE.

LONG TERM...WEDNESDAY THROUGH MONDAY
WEAK UPPER RIDGING SETS UP OVER THE FOUR CORNERS REGION
WEDNESDAY...KEEPING THE AMA CWA UNDER NORTHWEST FLOW ALOFT. A WEAK
UPPER DISTURBANCE PASSING NEARBY AND ANY CONVERGENCE BOUNDARIES LEFT
FROM THE PREVIOUS NIGHTS CONVECTION WILL ACT AS A LIFTING MECHANISM
FOR ANOTHER ROUND OF STORMS IN ADDITION TO STORMS MOVING OFF THE
HIGHER TERRAIN TO OUR WEST TOWARD THE LATE EVENING HOURS. THE LOW
LEVEL JET IS EXPECTED TO BE STRONGER /35-40 KTS/ WHICH CAN SUPPORT
ANOTHER MCS TO PROPAGATE ACROSS THE PANHANDLES INTO THE OVERNIGHT
HOURS OF THURSDAY. HOWEVER THE TTU-WRF IS FAIRLY DRY DURING THIS
PERIOD WHICH LENDS TO LOWER CONFIDENCE IN THE FORECAST WHILE TONIGHTS
CONVECTION CONTINUING INTO WEDNESDAY MORNING MAY ALSO LOWER THE
POTENTIAL FOR STORM INITIATION. FOR THESE REASONS HAVE OPTED TO
MAINTAIN POPS IN THE 25-35 PERCENT RANGE...WITH THE HIGHEST POPS OVER
THE EASTERN ZONES.

STORMS MAY LINGER OVER THE NORTHEASTERN PORTION OF THE AMA CWA
THURSDAY MORNING BEFORE A GENERAL DRYING TREND TAKES SHAPE AS THE
UPPER RIDGE SLIDES FURTHER TO THE EAST. THIS RIDGE WILL QUICKLY MOVE
EAST IN RESPONSE TO A WESTERN CONUS TROUGH. WHILE THE ECMWF IS DEEPER
WITH THIS TROUGH...IT LOOKS LIKE THE MAIN UPPER SUPPORT WILL REMAIN
NORTH OF THE SOUTHERN PLAINS. WITHOUT THIS UPPER SUPPORT...PRECIP
CHANCES LOOK SLIM SO HAVE GONE AND REMOVED THE INHERITED SLIGHT
CHANCE POPS FOR FRIDAY EVENING. THIS UPPER TROUGH WILL BE SLOW TO
MOVE ACROSS THE NORTHERN PLAINS OVER THE UPCOMING WEEKEND MAKING FOR
A POTENTIALLY WET WEEKEND FOR THE GREAT LAKES REGION WHILE A TREND TO
DRY AND HOTTER CONDITIONS IS EXPECTED ACROSS THE SOUTHERN PLAINS WITH
TEMPS CLIMBING WELL INTO THE 90S FRIDAY AND OVER THE WEEKEND.

EARLY NEXT WEEK...THE UPPER RIDGE AMPLIFIES OVER THE FOUR CORNERS
REGION...ALTHOUGH THE MEDIUM RANGE MODELS DISAGREE WITH THE POSITION
OF THE UPPER RIDGE. REGARDLESS THE START OF THE NEW WORK WEEK WILL
GENERALLY BE HOT AND DRY ALTHOUGH THE ECMWF INDICATES THE POSSIBILITY
FOR CONVECTION TO MOVE INTO THE WESTERN PANHANDLES VIA NORTHWEST FLOW
ALOFT TOWARD THE EVENING HOURS. CONFIDENCE IS NOT HIGH ENOUGH AT THIS
POINT TO INSERT SLIGHT CHANCE POPS. DID INCREASE TEMPS ACROSS THE
AREA EARLY NEXT WEEK WITH HIGHS IN THE LOW TO MID 90S.

CLK

FIRE WEATHER...
GIVEN THE RECENT RAINFALL AND SUBSEQUENT GREEN UP OF THE FUELS...NEITHER
ELEVATED AND CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
THE UPCOMING WEEKEND. SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE
ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TODAY AND WEDNESDAY...WITH
LOCALLY HEAVY RAINFALL POSSIBLE AT TIMES.

CLK

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, Jun 24, 3:30 AM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
330 AM CDT TUE JUN 24 2014

OKZ001>003-TXZ001>020-242100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
330 AM CDT TUE JUN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES TODAY AND TONIGHT. THE BEST CHANCES FOR
STORMS WILL BE OVER THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS
PANHANDLES...WITH STORM CHANCES INCREASING ACROSS THE REMAINDER OF
THE AREA TOWARD THE EVENING AND INTO THE OVERNIGHT HOURS. STRONG TO
SEVERE THUNDERSTORMS ARE POSSIBLE AND WILL HAVE THE POTENTIAL TO
PRODUCE DAMAGING WIND GUSTS...HEAVY RAINFALL THAT CAN LEAD TO THE
POTENTIAL FOR FLASH FLOODING...AND HAIL UP TO THE SIZE OF HALF
DOLLARS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE TEXAS AND OKLAHOMA
PANHANDLES WEDNESDAY AND OVER THE EASTERN OKLAHOMA PANHANDLE AND THE
NORTHEASTERN TEXAS PANHANDLE THURSDAY MORNING. SOME OF THE STORMS
THAT DEVELOP DURING THIS TIME PERIOD MAY BE STRONG TO SEVERE...WITH
LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS. LOCALLY
HEAVY RAINFALL COULD ALSO LEAD TO THE POTENTIAL FOR FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE TEXAS
AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE
ACTIVATION TODAY THROUGH THURSDAY MORNING.

CLK

In the hours before

Special weather statement, Jun 24, 6:55 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
655 AM CDT TUE JUN 24 2014

TXZ011-241245-
OLDHAM TX-
655 AM CDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OLDHAM COUNTY UNTIL 745
AM CDT...

AT 652 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS BETWEEN GLENRIO AND ADRIAN...MOVING
EAST AT 25 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  VEGA...               WILDORADO...          ADRIAN...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 6 AND 51.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3542 10218 3520 10218 3520 10301 3541 10289
TIME...MOT...LOC 1154Z 272DEG 32KT 3532 10258

ANDRADE
Local storm report, Jun 24, 7:14 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
714 AM CDT TUE JUN 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 AM     HAIL             2 N UMBARGER            34.98N 102.11W
06/24/2014  E1.00 INCH       RANDALL            TX   PUBLIC

&&

EVENT NUMBER AMA1400516

TAS
Special weather statement, Jun 24, 7:18 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
718 AM CDT TUE JUN 24 2014

TXZ016-017-241300-
DEAF SMITH TX-RANDALL TX-
718 AM CDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RANDALL AND EASTERN DEAF
SMITH COUNTIES UNTIL 800 AM CDT...

AT 715 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS BETWEEN SIMMS AND DAWN...MOVING EAST
SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  HEREFORD...           DAWN...               UMBARGER...
  BUFFALO LAKE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3517 10205 3475 10204 3475 10256 3518 10256
TIME...MOT...LOC 1217Z 288DEG 21KT 3502 10238

ANDRADE
Special weather statement, Jun 24, 7:53 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
753 AM CDT TUE JUN 24 2014

TXZ011-012-016-017-241345-
DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX-
753 AM CDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RANDALL...SOUTHWESTERN
POTTER...SOUTHEASTERN OLDHAM AND EASTERN DEAF SMITH COUNTIES UNTIL
845 AM CDT...

AT 748 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES WEST OF DAWN...OR 8 MILES NORTHEAST OF
HEREFORD...MOVING SOUTH AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  HEREFORD...           VEGA...               SIMMS...
  DAWN...               UMBARGER...           BUFFALO LAKE...
  BUSHLAND...           WILDORADO...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 28 AND 65.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3475 10278 3527 10259 3536 10192 3475 10198
TIME...MOT...LOC 1252Z 340DEG 22KT 3489 10229

MOULTON
Local storm report, Jun 24, 8:00 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
800 AM CDT TUE JUN 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     TSTM WND GST     5 ENE HEREFORD          34.86N 102.33W
06/24/2014  M59 MPH          DEAF SMITH         TX   AWOS

&&

EVENT NUMBER AMA1400517

EA
Local storm report, Jun 24, 8:07 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
807 AM CDT TUE JUN 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     TSTM WND GST     5 ENE HEREFORD          34.86N 102.33W
06/24/2014  M66 MPH          DEAF SMITH         TX   AWOS

&&

EVENT NUMBER AMA1400518

14

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:59 PM CDTSpecial Weather StatementAMADallam61 min
Jun 23, 9:13 PM CDTSevere Thunderstorm WarningAMADallam, Hartley77 min
Jun 23, 10:27 PM CDTSpecial Weather StatementAMAHartley48 min
Jun 23, 11:08 PM CDTSpecial Weather StatementAMAHartley52 min
Jun 24, 12:09 AM CDTSpecial Weather StatementAMAPotter51 min
Jun 24, 3:11 AM CDTSpecial Weather StatementAMAOldham49 min
Jun 24, 5:22 AM CDTSpecial Weather StatementAMAOldham38 min
Jun 24, 6:00 AM CDTSpecial Weather StatementAMAOldham45 min
Jun 24, 6:37 AM CDTSpecial Weather StatementAMADeaf Smith38 min
Jun 24, 6:55 AM CDTSpecial Weather StatementAMAOldham50 min
Jun 24, 7:18 AM CDTSpecial Weather StatementAMADeaf Smith42 min
Jun 24, 7:29 AM CDTAreal Flood AdvisoryAMADeaf Smith, Oldham3 hr
Jun 24, 7:53 AM CDTSpecial Weather StatementAMADeaf Smith52 min
Jun 24, 8:05 AM CDTSevere Thunderstorm WarningAMADeaf Smith, Randall55 min
Jun 24, 8:35 AM CDTSpecial Weather StatementAMARandall40 min
Jun 24, 9:02 AM CDTSpecial Weather StatementAMAArmstrong, Randall43 min
Jun 24, 9:46 AM CDTSpecial Weather StatementAMAArmstrong44 min
Jun 24, 3:24 PM CDTFlash Flood WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more15 hr
Jun 24, 6:52 PM CDTSevere Thunderstorm WarningAMALipscomb, Ochiltree53 min

Nearby

Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.